# SDR 2009FA0000923

- Difficulty date: August 26, 2009
- Submitted: October 27, 2009
- Operation: General aviation
- Aircraft: N449S
- Make and model: Piper PA-34-200T
- Aircraft serial: 348070233
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Bolt
- Part number: 400890
- Condition: Bent
- Location: Nlg Dwnlock Link
- Part time: 5 hours
- Component: Link Assy
- Component part number: 95829000
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE UPPER ATTACHMENT BOLT FOR THE NOSE GEAR DOWNLOCK LINK ASSY WAS BENT.  WHILE THE ACFT WAS TAXIING BACK TO ITS PARKING SPOT THE NOSE GEAR COLLAPSED CAUSING DAMAGE TO BOTH PROPELLERS, ENGINES, NOSE CONE AND NOSE GEAR DOORS.  THE PROBABLE CAUSE OF THIS INCIDENT WAS DUE TO OVER STRESS OF THE COMPONENTS DURING A LANDING WHICH CAUSED THE DRAG LINK ASSEMBLY TO COME OUT OF RIG AND THEREFORE CAUSE THE NOSE GEAR TO COLLAPSE.  RECOMMENDATION TO PREVENT RECURRENCE WOULD BE FOR THE MFG TO REDESIGN THE METHOD OF SECURING THE DRAG LINKS ASSY TO MAINTAIN POSITIVE ENGAGEMENT OF THE NOSE GEAR ASSEMBLY FOR DOWN AND LOCK POSITION AND TO PROVIDE A BETTER DESCRIPTION IN THE MM TO ENSURE THAT ONCE RIGGED IT WOULD MAINTAIN OVER CENTER POSITIVE ENGAGEMENT EVEN IF THIS BOLT BECAME DAMAGED DURING A LANDING CYCLE.  (K)
